Please use this identifier to cite or link to this item:
Scopus Web of ScienceĀ® Altmetric
Type: Journal article
Title: A continuous model for the joining of two fullerenes
Author: Baowan, D.
Cox, B.
Hill, J.
Citation: Philosophical Magazine Letters: structure and properties of condensed matter, 2008; 88(23):2953-2964
Publisher: Taylor & Francis Ltd
Issue Date: 2008
ISSN: 0950-0839
Statement of
D. Baowan, B. J. Cox and J. M. Hill
Abstract: The successful design of many novel nano-electronic devices will require a thorough understanding of the geometric joining issues of certain nanostructures. In this paper, we adopt a continuous approach and we employ the calculus of variations to model the nanostructure obtained by the joining of two fullerenes. We model the fullerenes as spheres and we assume symmetric defects on both fullerenes so that the three-dimensional problem is axially symmetric and can therefore be reduced to a problem in two dimensions. We propose two models depending upon the curvature of the join profile which can be either positive or both positive and negative. However, there is at present no experimental or simulation data to verify the theoretical connecting structures predicted by this study.
Keywords: coalescent fullerenes
peanut-like nanostructures
calculus of variations
Rights: Copyright 2008 Taylor & Francis
DOI: 10.1080/14786430802446682
Appears in Collections:Aurora harvest
Mathematical Sciences publications

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.